Flood, Charlton
- When
- June 25, 4:45 PM EST
- Where
- Charlton forecast zone
- Reported by
- LAW ENFORCEMENT
Law enforcement reported Reynolds Road was closed between Highway 40 and Highway 252. Several secondary and dirt roads are flooded.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Law enforcement reported Reynolds Road was closed between Highway 40 and Highway 252. Several secondary and dirt roads are flooded.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 25, 2:08 PM EST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT SAT JUN 25 2005
...LOCALLY HEAVY RAINFALL ACROSS INLAND SE GA/NE FL THIS EVE...
.SYNOPSIS...WATER VAPOR IMAGERY WAS SHOWING UPPER LOW ACROSS THE
NORTH GULF COAST. MSAS SFC ANALYSIS WAS SHOWING BROAD INVERTED
TROUGH FROM OFFSHORE JAX TO OFFSHORE TAMPA. SCATTERED THUNDERSTORMS
HAD ERUPTED ALONG THE EAST COAST SEABREEZE. HOWEVER...DUE TO THE
LIGHT STEERING WINDS THE SEABREEZE WAS ONLY MOVING SLOWLY INLAND
RESULTING IN LOCALLY HEAVY RAINFALL. THE INVERTED TROUGH IS FORECAST
TO MOVE WEST...AND EXTEND FROM THE CAROLINAS TO THE CENTRAL FL
PANHANDLE SUNDAY...WHILE THE UPPER LOW RETROGRADES TO THE
WEST.
&&
.SHORT TERM (TONIGHT-TUE)...MAIN CONCERN FOR THIS EVE WILL BE HEAVY
RAINFALL POTENTIAL. HAVE PUT OUT AN AREAL FLOOD WARNING FOR CAMDEN
AND CHARLTON COUNTIES DUE TO A PERSISTENT NEARLY STATIONARY
THUNDERSTORM. MAIN CONCERN NOW IS LOCALLY HEAVY RAINFALL POTENTIAL
ACROSS INLAND NE FL AS EAST COAST SEABREEZE PUSHES SLOWLY INLAND.
APPEARS THE BEST CHANCE OF THIS WILL BE ACROSS WESTERN SECTIONS OF
BOTH NASSAU AND DUVAL COUNTIES. WILL MENTION LOCALLY HEAVY RAINFALL
FOR THE INLAND AREAS IN THE ZONES. POPS THIS EVE WILL BE HIGHEST
ACROSS SE GA (60 PCT) WHERE THE DEEPEST MOISTURE WILL BE AND
SCATTERED ACROSS FL. THE SHOWERS/THUNDERSTORMS WILL CONTINUE TO
TAPER OFF THIS EVE...BUT KEPT A CHANCE GOING ACROSS SE GA. ON
SUNDAY...THE UPPER LOW AND INVERTED TROUGH RETROGRADES WILL
SUBTROPICAL RIDGE IS FORECAST TO BEGIN TO BUILD IN. THIS WILL RESULT
IN MORE DIURNAL TYPE CONVECTION WITH NEAR CLIMO TEMPERATURES.
.LONG TERM (WED-SAT)...A RIDGE OF HIGH PRESSURE BUILDS IN FROM THE
WESTERN ATLANTIC WED AND THU...THEN GETS SHUNTED TO THE SOUTH FRIDAY
AS A COLD FRONT MOVES THROUGH THE SOUTHEAST U.S. THE FRONT WASHES
OUT SATURDAY. SHOULD SEE MAINLY DIURNAL TYPE CONVECTION EACH DAY WITH
NEAR CLIMO POPS. TEMPS START OUT NEAR CLIMO...THEN WENT SLIGHTLY
ABOVE CLIMO TOWARDS THE END OF THE PERIOD AS WESTERLY WINDS INCREASE
OUT AHEAD OF COLD FRONT.
&&
.MARINE...BROAD SFC LOW DEVELOPMENT HAS TAKEN PLACE ALONG THE FL
EAST COAST...AND HAS BECOME ELONGATED NORTH AND SOUTH MORE LIKE AN
INVERTED TROF AND HAS WEAKENED PRES GRADIENT S OF ST AUGUSTINE...AND
WITH MODEL TRENDS ALLOWING THIS FEATURE TO MOVE SLOWLY NORTHWARD
WITH TIME ...WILL DROP FLAGS SOUTH OF SGJ AND HOLD WITH SCEC LEVELS
OF 4-6 FT SEAS...WHILE NORTH OF SGJ...SCA CONDS CONTINUE WITH 5-8 FT
SEAS AND WINDS ARE NEAR SCA LEVELS OF 20 KNOTS ACRS THE SERN GA
WATERS...WITH MAINLY HIGHER GUSTS IN EMBEDDED CONVECTION OFF THE GA
COAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 83 69 89 71 / 90 60 50 20
SSI 82 75 87 75 / 70 50 40 20
JAX 85 72 89 72 / 50 40 40 30
SGJ 84 74 88 75 / 50 30 30 30
GNV 88 70 90 71 / 50 30 30 20
OCF 89 70 91 72 / 40 30 30 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM SATURDAY UNTIL 8 AM EDT
SUNDAY FOR THE FOLLOWING ZONES...ALTAMAHA SOUND GA TO
FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE...ALTAMAHA
SOUND TO FERNANDINA BEACH FL OUT 20 NM...FERNANDINA BEACH
TO ST. AUGUSTINE FL 20 NM TO 60 NM OFFSHORE...AND
FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM.
&&
PP/JHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 526 AM EDT SAT JUN 25 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 526 AM EDT SAT JUN 25 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...LOCALLY HEAVY RAINFALL POSSIBLE... ...HIGH RISK OF RIP CURRENTS AT AREA BEACHES... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PIVOT NORTH ACROSS THE AREA TODAY. LOCALLY HEAVY RAINFALL WILL CONTINUE...ESPECIALLY ACROSS SOUTHEAST GEORGIA AND COASTAL NORTHEAST FLORIDA...WHERE ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE. THERE IS A HIGH RISK OF RIP CURRENTS TODAY AT AREA BEACHES. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILS. A RIVER FLOOD WARNING CONTINUES FOR THE SANTA FE RIVER. PLEASE REFER TO LATEST FLOOD STATEMENT FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE WILL BE AN ABOVE NORMAL RISK OF RIP CURRENTS SUNDAY AND CONTINUING INTO EARLY NEXT WEEK. PLEASE REFER TO THE LATEST SURF ZONE FORECAST. .SPOTTER INFORMATION STATEMENT... WHILE NO SEVERE WEATHER IS EXPECTED...SPOTTERS SHOULD BE ON THE ALERT FOR THE POSSIBILITY OF SHOWERS AND STORMS PRODUCING LOWLAND FLOODING IN SOME AREAS. PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZAPPE
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453870.